advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Norfolk, United Kingdom:

My father collapsed about four weeks ago and was diagnosed with diabetes resulting from steroids treatment for a brain tumor. He was taken into hospital, given insulin by drip and the steroids stopped. He has now been discharged from hospital and instructed to continue taking insulin by injection. How will we know if the blood sugar levels have reverted back to a level at which his body can control without the injections?

Answer:

You will have to follow the blood sugar trends. If the sugars go below 80 mg/dl [4.4 mmol/L], this would be enough to trigger a phone call to the physician to lower the insulin dose. These things usually go down over days. However, I suggest you monitor his sugar two or more times a day to help with the recognition of falling blood sugars.

JTL

DTQ-20030612133216
Original posting 27 Jun 2003
Posted to Daily Care

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:46
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.